Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 123, NWS Nashville, TN

November 5, 2007Rutherford County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Nov 5, 2007, 5:29 PM CST for Rutherford County, Wilson County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 5, 2007, 5:29 PM CST (23:29 UTC)
Expired
Nov 5, 2007, 6:00 PM CST
In force
31 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Rutherford County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 35 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 5, 5:40 PM CSTTSTM WND DMGSmyrna, TNNUMEROUS TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1786 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
361 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 052329
SVROHX
TNC149-189-060000-
/O.NEW.KOHX.SV.W.0123.071105T2329Z-071106T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CST MON NOV 5 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RUTHERFORD COUNTY IN TENNESSEE...
  SOUTHERN WILSON COUNTY IN TENNESSEE...

* UNTIL 600 PM CST

* AT 527 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR LA VERGNE...OR
  ABOUT 16 MILES NORTHWEST OF MURFREESBORO...AND MOVING EAST AT 40
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALTERHILL BY 540 PM CST...

LAT...LON 3609 8625 3602 8609 3593 8617 3582 8619
      3592 8660 3600 8659 3614 8642
TIME...MOT...LOC 2329Z 285DEG 40KT 3605 8650

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 5, 2:21 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Nov 5, 2:21 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CST MON NOV 5 2007

.DISCUSSION...LOW PRESSURE WAS LOCATED OVER THE GREAT LAKES WITH
COLD FRONT TRAILING TO IND AND FSM. THIS FRONT WILL CONTINUE TO
ACCELERATE LATE TODAY...CROSSING MID TN BY 06Z. SCATTERED SHOWERS
AND STORMS AR EXPECTED TO FILL IN ALONG BOUNDARY...ALTHOUGH
COVERAGE MAY BE SCATTERED SOME AREAS. RAINFALL AMOUNTS WILL BE
UNIMPRESSIVE WITH RAPID MOVEMENT OF FRONT. AN ISOLATED STRONG TO
SEVERE CELL WITH LARGE HAIL OR BRIEF STRONG WIND REMAINS A
POSSIBILITY LATE THIS AFTERNOON.

MAIN STORY WITH FRONTAL PASSAGE WILL BE SIGNIFICANTLY COOLER AIR.
TEMPERATURES ARE IN THE 70S THIS AFTERNOON...AND READINGS WILL
FALL INTO THE 30S MANY AREAS EARLY TUESDAY MORNING. TUESDAY WILL
BE PARTLY SUNNY AND CHILLY WITH HIGHS MAINLY IN THE LOWER 50S.
THE SOMEWHAT GUSTY NORTHWEST WIND WILL MAKE IT FEEL COOLER.

THE COLD DRY AIR MASS ALONG WITH CLEAR SKIES AND DIMINISHING WINDS
WILL BRING COLD TEMPERATURES FOR TUESDAY NIGHT...PERHAPS A HARD
FREEZE MANY AREAS. THIS HAS BEEN ADDRESSED IN HAZARDOUS WEATHER
OUTLOOKS AND SPECIAL WEATHER STATEMENTS.

DRY WX SHOULD CONTINUE THROUGH THE END OF THE WEEK. ANOTHER
CLIPPER SYSTEM WILL PASS TO OUR NORTH ON THURSDAY. WE WILL SEE
INCREASED CLOUDINESS BUT NO RAIN EXPECTED FOR NOW. HEIGHTS WILL
RISE OVER THE WEEKEND WITH TEMPERATURES CLIMBING A LITTLE ABOVE
NORMAL. A SYSTEM TO OUR NORTHWEST WILL SWING A SWATH OF MOISTURE
OVER THE ARA SUNDAY...WITH A SLIGHT RAIN CHANCE. ANOTHER MORE
SIGNIFICANT SYSTEM WILL DEVELOP OVER THE PLAINS AND WILL SWING A
FRONT AND BETTER RAIN CHANCE INTO THE REGION MONDAY AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      40  54  29  54 /  50   0   0   0
CLARKSVILLE    37  52  28  54 /  40   0   0   0
CROSSVILLE     37  48  25  51 /  70   0   0   0
COLUMBIA       41  55  29  55 /  60   0   0   0
LAWRENCEBURG   42  55  29  56 /  60   0   0   0
WAVERLY        39  53  28  55 /  50   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR TNZ005>011-
022>034-059-062>066-078-080.

&&

13
Hazardous weather outlook, Nov 5, 10:45 AM CST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1045 AM CST MON NOV 5 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-061130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1045 AM CST MON NOV 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING COLD FRONT WILL BRING GUSTY WINDS TO THE AREA TODAY.
A LAKE WIND ADVISORY WILL BE IN EFFECT UNTIL 6 PM FOR THE NORTHERN
TWO THIRDS OF THE MID STATE...WHERE WIND GUSTS OVER 30 MPH ARE
EXPECTED. THE GUSTY WINDS WILL ALSO ENHANCE FIRE DANGER...SO A RED
FLAG WARNING IS IN EFFECT FOR MOST OF THE MID STATE UNTIL 6 PM.

THE APPROACHING FRONT WILL ALSO BRING A CHANCE FOR THUNDERSTORMS
THIS AFTERNOON AND EVENING. THE NORTHWEST PARTS OF MIDDLE TENNESSEE
ARE IN A SLIGHT RISK FOR SEVERE WEATHER. THIS SLIGHT RISK INCLUDES
CLARKSVILLE...CAMDEN...DOVER AND WAVERLY. STORMS COULD PRODUCE
STRONG WINDS AND LARGE HAIL. ANY SEVERE STORMS THAT DEVELOP IN
NORTHWEST MIDDLE TENNESSEE SHOULD WEAKEN AS THEY MOVE FARTHER SOUTH
AND EAST LATE IN THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FROST AND FREEZING TEMPERATURES COULD OCCUR TUESDAY NIGHT AND
POSSIBLY AGAIN WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING OVER
NORTHWEST MIDDLE TENNESSEE.

13

In the hours before

Local storm report, Nov 5, 5:25 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
525 PM CST MON NOV 05 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     NASHVILLE               36.17N 86.78W
11/05/2007                   DAVIDSON           TN   EMERGENCY MNGR

            TREES AND POWER LINES DOWN COUNTY WIDE

&&

MGIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 5, 4:01 AM CSTRed Flag WarningOHXBedford, Cannon, Cheatham, Clay, Cumberland, Davidson and 31 more14 hr
Nov 5, 4:47 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson43 min
Nov 5, 4:57 PM CSTTornado WarningOHXDavidson33 min
Nov 5, 5:23 PM CSTSevere Thunderstorm WarningOHXWilliamson37 min
Nov 5, 5:43 PM CSTSevere Thunderstorm WarningOHXMaury32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.